MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that discordant, non-reactive vitros hiv combo (hivc) results were obtained from a blood bank donor sample when tested using vitros hivc lot 1070 in combination with a vitros 3600 immunodiagnostic system.A definitive assignable cause of the event could not be determined.No suggestion of any issues with the qc fluids processed at the customer site and no issues regarding accuracy or precision of the vitros assay were indicated.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hivc reagent lot 1070.Historical vitros qc fluid results reviewed by the ortho tsc were accurate and precise, and no evidence of any instrument malfunction were reported, therefore, an instrument issue is an unlikely cause of the event.However, no precision testing was performed on the vitros 3600 immunodiagnostic system at the time of the event; therefore, an instrument related issue cannot be entirely ruled out as a contributor of the event.Pre-analytical sample handling could be ruled out as a contributing factor as it was established that the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling likely did not contribute to this event.Additionally, it was established that the customer is following the vitros hivc instructions for use handling and storage recommendations.Therefore, handling and storage of the donor samples is not a likely contributor to the event.Additional testing was not possible as the customer informed the ortho tsc that the blood bank donor sample was discarded.However, non-vitros western blot testing detected the presence of antibodies for antigen p24 in the samples.Therefore, the expected result for the samples is likely reactive.However, this cannot be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, non-reactive vitros hiv combo (hivc) results were obtained from a blood bank donor sample when tested using vitros hivc lot 1070 in combination with a vitros 3600 immunodiagnostic system.Sample 2 results of 0.65 and 0.66 s/c (negative) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros hivc results were obtained from blood bank donor sample and not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20848200
Report Number3007111389-2024-00227
Device Sequence Number3758281
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public(01)10758750031580(17)250319(11)240412(10)1070
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Catalogue Number6842781
Device Lot Number1070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown